Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 82, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 25, 2007, 7:14 PM CDT for Runnels County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2007, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 25, 2007, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 260018 FFWSJT TXC399-260315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 714 PM CDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN RUNNELS COUNTY IN WEST CENTRAL TEXAS * UNTIL 1015 PM CDT * AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTHERN RUNNELS COUNTY NEAR ROCHELLE. THE STORM IS NEARLY STATIONARY. RAINFALL AMOUNTS OF 1 TO 2 INCHES HAS ALREADY FALLEN ACROSS SOUTHERN RUNNELS COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALLINGER AND ROWENA ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN SOUTHERN RUNNELS COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND LOW WATER CROSSINGS. ADDITIONALLY... COUNTY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3159 10023 3158 9973 3181 9971 3180 10022 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 7:12 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 25, 7:12 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 712 PM CDT MON JUN 25 2007 .AVIATION... EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR THE NEXT 6 HOURS. ALTHOUGH VFR CONDITIONS WILL DOMINATE OVER THE NEXT 6 HOURS...SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH WILL TEMPORARILY LOWER THE CEILING AND VISIBILITY TO AT LEAST IFR RANGES. AFTER MIDNIGHT TONIGHT...LOOK FOR STRATUS TO ONCE AGAIN RETURN TO WEST CENTRAL TEXAS FROM THE EAST. BY SUNRISE TOMORROW MORNING...EXPECT MVFR CONDITIONS TO DOMINATE. ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR...IFR CONDITIONS WILL DOMINATE WITH CEILINGS MAINLY IN THE 500 TO 1000 FEET ABOVE GROUND LEVEL RANGE. THE RETURNING STRATUS WILL LIKELY BRING LIGHT DRIZZLE TO WEST CENTRAL TEXAS TOMORROW MORNING. BY MID MORNING...LIGHT RAIN SHOWERS MAY DEVELOP AS A NEARLY STATIONARY UPPER- LEVEL LOW PRESSURE CENTER CONTINUES OVER NORTH CENTRAL TEXAS. AROUND NOON TOMORROW...LOOK FOR IMPROVING CONDITIONS AS CEILINGS LIFT INTO THE VFR RANGE. HOWEVER...THUNDERSTORMS WILL DEVELOP AGAIN TOMORROW AFTERNOON WITH THE CONTINUED POTENTIAL FOR HEAVY RAINFALL. 23/HUBER && .PREV DISCUSSION... /ISSUED 401 PM CDT MON JUN 25 2007/ DISCUSSION... A FLASH FLOOD WATCH HAS JUST BEEN ISSUED FOR OUR AREA ROUGHLY NORTH OF A LINE FROM SWEETWATER TO BALLINGER TO SAN SABA. THE SHEAR AXIS/TROUGH ALOFT HAS BECOME POSITIONED ACROSS OUR REGION FROM THE RED RIVER TO EAST OF DEL RIO. WEAK EMBEDDED CIRUCLATION HAS MOVED FROM OUR NORTHEASTERN COUNTIES TOWARD THE RED RIVER TODAY. A RATHER MOIST AIRMASS IS IN PLACE WITH PRECIPITABLE WATER VALUES IN THE 1.5 TO 2 INCH RANGE (HIGHEST OVER OUR EASTERN COUNTIES). THE MID-UPPER LEVEL TROUGH/SHEAR AXIS...WHICH IS TRAPPED IN THE FLOW PATTERN ALOFT...WILL MOVE LITTLE (PERHAPS DRIFTING A BIT EASTWARD) THROUGH WEDNESDAY. AREA RADARS AND LIGHTNING DETECTION THIS AFTERNOON SHOW SCATTERED SHOWERS/STORMS ACROSS THE BIG COUNTRY. NUMEROUS STORMS DEVELOPING ACROSS CENTRAL TEXAS AND INTO SAN SABA AND BROWN COUNTIES. ALL CONVECTION IS MOVING SLOWLY NORTHWARD. A REGENERATING TENDENCY IS SEEN ACROSS THE BIG COUNTRY. THE AREA ALONG AND EAST OF A LINE FROM BALLINGER AND WINTERS TO ABILENE TO ALBANY HAS ALREADY EXPERIENCED VERY HEAVY RAINFALL FROM LAST NIGHT AND THIS MORNING. SOME POCKETS WITHIN THIS AREA HAVE RECEIVED 4 TO 8 INCH AMOUNTS. GIVEN THE ABOVE MENTIONED TRENDS...WE HAVE ISSUED A FLASH FLOOD WATCH FOR TONIGHT. THE CHANCE AND COVERAGE OF SHOWERS AND THUNDERSTORMS HAS INCREASED ACROSS WEST CENTRAL TEXAS WITH THIS SETUP. OUR EASTERN COUNTIES HAVE THE BEST CHANCE FOR THIS ACTIVITY THROUGH WEDNESDAY HOWEVER...UNCERTAINTY REMAINS ON THE PLACEMENT AND TIMING OF CONVECTION WITH PERSISTENT RAINFALL. THUS...HAVE DECIDED TO CARRY THIS INITIAL FLASH FLOOD WATCH UNTIL 7 AM TUESDAY. LATER SHIFTS WILL ASSESS THE LATEST MODEL DATA AND PRECIPITATION TRENDS TO DETERMINE FURTHER ADJUSTMENTS TO A FLASH FLOOD WATCH. EXPECT THE INCREASED CLOUD COVER AND HIGHER RAIN CHANCES TO KEEP HIGHS BELOW 90 DEGREES ACROSS WEST CENTRAL TEXAS FOR THE NEXT FEW DAYS. LATE IN THE WORK WEEK...THE SHEAR AXIS WEAKENS BUT IS STILL LOCATED IN OUR VICINITY. LATER IN THE WEEKEND...UPPER RIDGE IS PROGGED TO BUILD ACROSS THE SOUTHERN/CENTRAL ROCKIES AND INTO THE CENTRAL PLAINS. THIS PLACES OUR AREA IN NNE FLOW ALOFT. WITH A LACK OF STRONG CAPPING OF THE AIRMASS PROGGED...COULD NOT RULE OUT POSSIBILITY OF STORMS DEVELOPING TO OUR NORTH AND MOVING DOWN INTO OUR AREA WITH ANY DISTURBANCES RIDING DOWN THE EAST SIDE OF THE RIDGE. FOR THESE REASONS...CARRYING SLIGHT CHANCE POPS IN THE EXTENDED PART OF THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 85 70 86 / 30 40 30 50 SAN ANGELO 72 86 72 86 / 30 30 30 40 JUNCTION 72 84 73 84 / 40 50 40 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BROWN-CALLAHAN- COLEMAN-FISHER-HASKELL-JONES-NOLAN-RUNNELS-SAN SABA-SHACKELFORD- TAYLOR-THROCKMORTON. && 23/HUBER
Hazardous weather outlook, Jun 25, 3:45 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 345 PM CDT MON JUN 25 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-261100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 345 PM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LOW...PLENTY OF LOW MOISTURE AND DAYTIME HEATING WILL PRODUCE SCATTERED STRONG THUNDERSTORMS ACROSS THE REGION. AN ISOLATED STORM COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS... SMALL HAIL...FLOODING RAINFALL...AND CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT FOR AREAS ALONG AND NORTH OF A SWEETWATER...TO BALLINGER...TO SAN SABA LINE THROUGH 7 AM TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE CHANCE FOR STORMS WILL CONTINUE THROUGH THE WEEKEND. THERE IS THE POTENTIAL FOR SCATTERED STRONG THUNDERSTORMS TO PRODUCE VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. ALSO...AN ISOLATED STORM COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE REQUIRED ON A LIMITED BASIS EACH DAY THIS WEEK. 11
In the hours before
Special weather statement, Jun 25, 2:19 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 219 PM CDT MON JUN 25 2007 TXZ054-252015- NOLAN TX- 219 PM CDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR NOLAN COUNTY... AT 216 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF HYLTON...MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO LAKE SWEETWATER...THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53... SWEETWATER...NOLAN AND HYLTON. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 11
Special weather statement, Jun 25, 3:01 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CDT MON JUN 25 2007 TXZ155-252100- SAN SABA TX- 301 PM CDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT FOR SAN SABA COUNTY... AT 300 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHEAST OF CHEROKEE...OR ABOUT 14 MILES NORTH OF LLANO...MOVING NORTH AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CHAPPEL BY 325 PM CDT BEND BY 335 PM CDT SAN SABA BY 355 PM CDT US-190 NEAR THE SAN SABA-LAMPASSES COUNTY LINE AND HARKEYVILLE BY 400 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jun 25, 4:38 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 438 PM CDT MON JUN 25 2007 TXZ128-252245- CALLAHAN TX- 438 PM CDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT FOR CALLAHAN COUNTY... AT 437 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 11 MILES EAST OF OPLIN...OR ABOUT 14 MILES SOUTH OF BAIRD...MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ADMIRAL BY 510 PM CDT CROSS PLAINS BY 535 PM CDT ATWELL BY 545 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jun 25, 6:35 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 635 PM CDT MON JUN 25 2007 TXZ066-260030- RUNNELS TX- 635 PM CDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT FOR RUNNELS COUNTY... AT 631 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTH OF BALLINGER...MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BALLINGER BY 640 PM CDT... BENOIT BY 705 PM CDT... PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jun 25, 7:11 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 711 PM CDT MON JUN 25 2007 TXZ154-260115- MCCULLOCH TX- 711 PM CDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT FOR MCCULLOCH COUNTY... AT 709 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES EAST OF BRADY...MOVING NORTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROCHELLE AND PLACID BY 815 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:28 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels, Tom Green | 47 min |
| Jun 25, 8:12 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 48 min |
| Jun 25, 8:37 PM CDT | Flash Flood Warning | SJT | Concho | 4 hr |
| Jun 25, 8:58 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 47 min |
| Jun 26, 12:15 AM CDT | Flash Flood Warning | SJT | Menard | 4 hr |
| Jun 26, 12:44 AM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| Jun 26, 6:25 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 50 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.